DEPUY MITEK LLC US VAPR COOLPULSE90 ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
228146 |
| Medical Device Problem Codes |
Material Discolored (1170); Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that prior to a rotator cuff repair procedure, the vapr coolpulse90 electrode device was found to be yellow and dirty.Changed to another vapr coolpulse90 electrode device and the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.This is report 2 of 2 for the same event.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: visual inspection of the returned device found the device returned in the original packing and the blister was completely sealed.The active tip had foreign matter at the proximal end.The shaft, cord and handle did not show any signs of damage.The device will be sent to the manufacturer for further testing.A visual inspection of the device was performed by the manufacturer; as a result, device was received in its original packaging, sealed within blister, the device was unused.The active tip was discolored, there was foreign matter within suction hole.The initial customer complaint stated that ¿before the surgery, the device was found to be yellow and dirty.Changed another one to continue the surgery, the same problem happened again.¿ visual inspection of the device showed discolored active tip, and foreign matter within suction hole.The complaint of the device being discolored can be substantiated.As the device complaint received was alleging that the device tip was dirty and the device was received sealed, there were no functional or electrical checks conducted, but a visual inspection was undertaken.During the investigation, it was evidenced that the active tip was discolored, with foreign matter seen in the suction hole of the device.Due to the condition of the device, an investigation was undertaken by the senior process development engineer.During this investigation, it was concluded that the matter seen in the suction hole was a result of a mixture of organic materials and glue from the tip forming after being activated in saline during testing in production.This issue has been escalated to a capa.The overall complaint was confirmed as the observed condition of the vapr coolpulse90 electrode would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the reported condition could be traced to the manufacturing process.This product issue has been addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device and no non-conformances were identified.